Study of Non-linear Relationship between Income Inequality and Economic Growth: A Case of Iran
Sakineh Ashrafi (),
Davood Behbudi () and
Farhad Dejpasand ()
Additional contact information
Sakineh Ashrafi: Ph.D. Candidate in Economics, University of Tabriz
Davood Behbudi: Professor of Economics, University of Tabriz
Farhad Dejpasand: Associate Professor of Economics, University of Shahid Beheshti
Quarterly Journal of Applied Theories of Economics, 2018, vol. 5, issue 3, 21-42
Abstract:
The purpose of this paper is to investigate the effect economic growth to income inequality, both in linear and non-linear specification. Autoregressive distributed lag model (ARDL) approach has been used co-integration method for long run relationships and error correction model (ECM) for short run behavior. The paper has used annual time series data over the period of 1978 up to 2016. Empirically, our baseline estimation and sensitivity analyzes have indicated the inequality is negatively and significantly, associated with economic growth in long run. Our finding is contrast to the Kuznets inverted- U and support for the existence of Kuznets U as well as S- shaped curve in Iran. This paper opens up new direction for policy-making authorities to equalize income distribution and understanding the economic situation in the development process. This paper makes a unique contribution to the literature with reference to Iran, being a pioneer attempt that employs ARDL co-integration approach.
Keywords: Economic growth; Income distribution; Kuznets curve (search for similar items in EconPapers)
JEL-codes: C22 D63 O40 (search for similar items in EconPapers)
Date: 2018
References: Add references at CitEc
Citations:
Downloads: (external link)
http://ecoj.tabrizu.ac.ir/article_7746_a8f02f08f819bc185a12d874389cac5c.pdf Full text (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ris:qjatoe:0117
Access Statistics for this article
Quarterly Journal of Applied Theories of Economics is currently edited by Sakineh Sojoodi
More articles in Quarterly Journal of Applied Theories of Economics from Faculty of Economics, Management and Business, University of Tabriz Contact information at EDIRC.
Bibliographic data for series maintained by Sakineh Sojoodi ().